Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
Question: particles of BLOOD in URINE
|zara9 - Tue Jun 29, 2010 7:40 am||
My mom is 58 years old. Her gallbladder had been removed couple of years ago. She has osteo-arthritis. Her bones in her whole body aches, her lower back is very weak now. She has been having blood in her urine, she got her urine checked up, doctor said unknown bacteria. She got the CT scan done, nothing showed, no kidney stones. The doctor had/has prescribed antiobitotics couple of times and now they don't want to give her any medicine anymore. She is waiting to get the Urologist appt but its taking time here in Canada. Kindly, tell me what is wrong with her, she doesnt feel any burining when she pee, but she has gotten weaker because blood is still coming and her family physician doesn't know what to do. I will wait for your reply. Thanks for reading. Zara
|Dr.M.Aroon kamath - Wed Jun 30, 2010 11:33 pm||
There can be numerous conditions that cause hematuria. The overriding concern in her age group is a urothelial malignancy.
Hematuria can be
- microscopic or
Microscopic hematuria generally is from upper urinary tract & macroscopic hematuria from the lower urinary tract (but, not always).
- Women are more affected than men because, urinary tract infections (UTIs) are more common in them.
- In the older adults, especially men, hematuria occurs more often than younger men as they are more likely to take medications that can harm the urinary tract (heparin, aspirin, cyclophosphamide etc) , have prostatic enlargement or cancer.
- The most common causes in people < 40 years of age are kidney stones or urinary tract infections.
- Although these may also cause hematuria in the older people (> 40 years of age), cancers of the kidney, urinary bladder, & prostate cause more concern.
Your grand mother needs an urgent consultation with a urologist. She also may need a gynecological examination. I am sure you can discuss the options with your family doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.